Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 88, NWS Cheyenne, WY

July 27, 2000Platte County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 27, 2000, 3:51 PM MDT for Platte County, Wyoming. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 27, 2000, 3:51 PM MDT (21:51 UTC)
Expired
Jul 27, 2000, 4:15 PM MDT
In force
24 min
Issued by
NWS Cheyenne, WY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Platte County, WY

The radar

The Cheyenne radar (KCYS), 92 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2000-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2000-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2494 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 272155 COR
SVRCYS
WYC031-272215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
351 PM MDT THU JUL 27 2000

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PLATTE COUNTY IN SOUTHEAST WYOMING
  THIS INCLUDES THE CITY OF WHEATLAND

* UNTIL 415 PM MDT

* AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF BORDEAUX...OR ABOUT 14
  MILES SOUTHWEST OF WHEATLAND...MOVING SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE CHUGWATER

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4214 10525 4169 10526 4167 10466 4217 10473

STARK

WCJIN-WYSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:30 PM MDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 27, 2:30 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MDT THU JUL 27 2000

STNRY FRNT STILL DRAPED FROM THE WRN PANHANDLE INTO ERN WY ERLY THIS
AFTN.  WDLY SCT TSRA HAVE DEVELOPED INVOF OF THIS BOUNDARY OVR WY.
MSAS CURRENTLY HAS LI/S OF -4 TO -8 OVR THE PANHANDLE W/ A H7
THETA-E RIDGE NOSING INTO THAT AREA AS WELL.  AS THE SCT ACTIVITY
PUSHES EAST INTO PROGRESSIVELY MORE MOIST AND UNSTABLE AIR...A FEW
ISLD STORMS WILL BE POSSIBLE.

PREFER A BLENDED AVN/ETA SOLUTION AS THE NGM APPEARS TOO QUICK IN
DISSIPATING S/W ENERGY PUSHING INTO NEBRASKA IN HRS 12-24.  S/W TROF
OVR WRN WY WILL COME OVER THE TOP OF THE H5 RIDGE TONIGHT AND THEN
MOVE SOUTHEAST INTO NEBRASKA.  BEST H7-H5 PVA ASSOC WITH THIS SYSTEM
MAY CLIP NRN PARTS OF THE PANHANDLE...HELPING TO KEEP SHRA GOING INTO LATER
TONIGHT.  H5 UPR RIDGE RETROGRADES WEST A BIT ON FRI WITH NW UPR
FLOW DOMINATING OVR THE FA.  WITH NEARLY WASHED OUT SFC BNDRY
MEANDERING WEST INTO SOUTH CENTRAL WYOMING...BEST AFTN SHRA/TSRA
CHANCE MAY SHIFT SLIGHTLY WEST AS WELL.  TEMPS A CATEGORY COOLER IN
MANY AREAS ON FRI WITH BLYR WINDS FROM THE NE AND H7-H5 THERMAL
RIDGE AXIS WEST OF THE AREA.

MAINLY JUST DIURNAL AFTN/EVENING TSRA TO TALK ABOUT FOR SAT AS MSTR
CONT TO DIMINISH AND UPR RIDGE STRENGTHENS.

EXTENDED DISCUSSION...
LITTLE CHANGE SEEN FOR AREA WX INTO NEXT WEEK WITH PERSISTANT
5H HI REMAINING ANCHORED OVR THE WRN U.S. WITH SHORTWV ENERGY
RIDING N AND E OF THE RGN. MRF DOES SHOW SOME MOISTURE BACKED
UP AGAINST THE SRN AND CENT ROCKIES SUN...THEN MOVES IT S AS
UPR HTS INCREASE OVR THE NRN RCKYS AND PLAINS.  WL KEEP A SLT
CHC FOR CONVECTION GOING FOR SUNDAY...THEN DRY AND WARM CONDS
EXPECTED MON-THU WITH ANY CONVECTION VERY ISOLD.

.CYS...
WY...NONE.
NE...NONE.

KEYSOR

In the hours before

Local storm report, Jul 27, 10:09 AM MDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
1009 AM MDT THU JUL 27 2000

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0715 PM    10 SW GLENDO              WY   .75 INCH HAIL
07/26/00   PLATTE                         HAIL FELL FROM 715-725 PM
                                          STRIPPED LEAVES AND COVERED
                                          GROUND \

GRIFFITH
Special weather statement, Jul 27, 10:50 AM MDT, 5 hours 1 minute before
NEZ001>003-019>021-054-055-WYZ059>070-271900-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1050 AM MDT THU JUL 27 2000

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY FROM FAR EASTERN
WYOMING INTO THE NEBRASKA PANHANDLE.  ACTIVATION WILL LIKELY NOT BE
NEEDED OVER THE REMAINDER OF SOUTHEAST AND SOUTH CENTRAL WYOMING.

DISCUSSION...A STATIONARY FRONT REMAINS DRAPED FROM THE WESTERN
NEBRASKA PANHANDLE INTO EASTERN WYOMING.  MOISTURE HAS POOLED TO THE
EAST OF THIS BOUNDARY...WHERE DEWPOINTS ARE IN THE 60S.  WITH
AFTERNOON HEATING...THE ATMOSPHERE WILL BECOME UNSTABLE IN THE
VICINITY OF THIS BOUNDARY...RESULTING IN THE DEVELOPMENT OF
SCATTERED SHOWERS AND THUNDERSTORMS.

THE BEST CHANCE OF SEVERE WEATHER LATER TODAY AND THIS EVENING WILL
BE FROM LUSK AND TORRINGTON IN FAR EASTERN WYOMING...EASTWARD INTO
THE NEBRASKA PANHANDLE.  THE STORM PREDICTION CENTER HAS PUT THIS
AREA IN A SLIGHT RISK 9OF SEVERE THUNDERSTORMS.

THE MAIN THREAT FROM STORMS WILL BE STRONG WINDS AND LARGE HAIL.

JK
WCJIN-WYSE-WYNE
Local storm report, Jul 27, 3:36 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
336 PM MDT THU JUL 27 2000

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....
[
0315 PM    3 NE CHEYENNE             WY   .75 INCH HAIL
07/27/00   LARAMIE

JK

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:08 PM MDTSevere Thunderstorm WarningCYSPlatte37 min
Jul 27, 2:55 PM MDTSevere Thunderstorm WarningCYSLaramie35 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.